About once every 3 or 4 days I’d take 1mg of Ativan to help me fall asleep for the past month and a half. I haven’t taken any for the past couple of days and just feel emotionally flat and my anxiety has risen. Should I taper down or is this a dosage used over a period of time that warrants stopping altogether (cold turkey)? Let me know, thanks
Benzo (Ativan) withdrawal after 1 1/2 months?
Question posted by miked53 on 22 Feb 2019
Last updated on 22 February 2019 by Nitro061
I would say that you are experiencing some withdrawal symptoms as any benzodiazepines are highly addictive.
There are different benzodiazepines that should only be taken only when necessary and others that are designed for long term use. Xanax, Ativan and several others are only designed to act very quickly and wear off very quickly.
Lunesta(zopiclone) Ambien are designed to act long term for sleep aids. Not so much of withdrawal.
I take 15mg of Zopiclone along with trazodone and Amitryptiline because I have very bad insomnia.
I would recommend you ask your doctor about trazodone or Mirtazipine as sleep aids.
As far as to keep taking the Ativan I would stop it and look for something else because Ativan is only going to have to be increased over and over until you get no relief but your body is addicted.
Watched my 79 year old grandmother got through Ativan withdrawals for months and it was brutal.
Best of luck feel free to ask me anything
- Ativan uses and safety info
- Ativan information for Healthcare Professionals (includes dosage details)
- Side effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.